Missouri, 2011Flash Flooding and Hail in Missouri, April 23 to 26, 2011
April 23 to 26, 2011 · NWS LSX · 9 events in 6 counties and zones
A stationary front remained anchored over northern Arkansas to the Ohio Valley for several days. There were some isolated large hail reports as well as several rounds of very heavy rainfall which caused flash flooding through the 26th of April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front remained anchored over northern Arkansas to the Ohio Valley for several days. There were some isolated large hail reports as well as several rounds of very heavy rainfall which caused flash flooding through the 26th of April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 23, 5:51 AM CST, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 23, 5:51 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT SAT APR 23 2011
.DISCUSSION...
/213 AM CDT SAT APR 23 2011/
THE FRONT THAT BROUGHT A HISTORIC SEVERE WEATHER EPISODE TO THE
GREATER ST. LOUIS METROPOLITAN AREA LAST EVENING HAS STALLED ACROSS
SOUTHERN MISSOURI AND ILLINOIS. THIS FRONT WILL NOW SERVE AS THE
RUNNING BOARD FOR WAVES OF WEAK LOW PRESSURE AND SEVERAL ROUNDS OF
THUNDERSTORMS/HEAVY RAINFALL THIS WEEKEND.
THE GROUND IS SATURATED AND RIVER FLOODING IS FORECAST TO OCCUR
ALONG MOST OF THE AREA RIVERS. FLASH FLOODING IS ALMOST CERTAIN WHERE
TRAINING CONVECTION PERSISTS. HAVE EXTENDED THE FLASH FLOOD WATCH
THROUGH TONIGHT...BUT I COULD MAKE AN ARGUMENT TO EXTEND IT THROUGH
MONDAY GIVEN THE HYDROMETEOROLOGICAL SETUP.
A STRONGER AREA OF LOW PRESSURE WILL FINALLY BRING THE FRONT NORTH
ON MONDAY...BUT THIS WILL ALSO LEAD TO ANOTHER RISK OF SEVERE
THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS THE TRAILING COLD
FRONT SLAMS INTO THE MOIST AND UNSTABLE WARM SECTOR.
...TORNADO DAMAGE SURVEY INFORMATION...
THERE WILL BE FOUR SURVEY TEAMS SENT OUT TOMORROW TO DETERMINE
THE INTENSITY OF THE TORNADOES THAT OCCURRED FROM NEAR WARRENTON
TO GRANITE CITY WITH THE NORTHERN MOST SUPERCELL.
CVKING
&&
.AVIATION...
/607 AM CDT SAT APR 23 2011/
FOG HAS FORMED ACROSS THE AREA EARLY THIS MORNING AFTER WIDESPREAD
RAINFALL ADDED MOISTURE TO THE BOUNDARY LAYER OVERNIGHT. SCATTERED
SHOWERS WILL CONTINUE THIS MORNING BEFORE -SHRA/TSRA REDEVELOP
THIS AFTERNOON AND TONIGHT INVOF A STATIONARY BOUNDARY ACROSS SRN
MO/IL. WENT WITH VCSH AT KUIN DUE TO LOW CONFIDENCE THAT -SHRA
WILL MAKE IT THAT FAR NORTH TONIGHT. WLY WINDS WILL GRADUALLY TURN
NLY AS HIGH PRESSURE BUILDS INTO THE MIDWEST.
SPECIFICS FOR KSTL...LAMBERT FIELD WAS HIT BY A TORNADO LAST NIGHT
AND IS CLOSED INDEFINITELY. SCATTERED RAIN SHOWERS WILL CONTINUE
THIS MORNING BEFORE -SHRA/TSRA REDEVELOP DURING THE AFTERNOON AND
EVENING INVOF A STATIONARY BOUNDARY ACROSS SRN MO/IL. WLY WINDS
WILL GRADUALLY TURN NLY AS HIGH PRESSURE BUILDS INTO THE MIDWEST.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BOND IL-CLINTON IL-
FAYETTE IL-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-ST.
CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 23, 3:44 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
444 AM CDT SAT APR 23 2011
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
444 AM CDT SAT APR 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...WILL CONTINUE ACROSS
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS TODAY AND TONIGHT.
FLASH FLOODING OF LOW LYING AREAS IS LIKELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...ARE EXPECTED SUNDAY
THROUGH MONDAY NIGHT. FLASH FLOODING...AS WELL AS RIVER AND STREAM
FLOODING IS A SIGNIFICANT THREAT THROUGH THIS PERIOD.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ALL FLOODING REPORTS TO THE NATIONAL
WEATHER SERVICE IN ST. LOUIS.
CVKING
In the hours before
Local storm report, Apr 23, 8:54 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 AM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL NEW BLOOMFIELD 38.72N 92.09W
04/23/2011 M0.25 INCH CALLAWAY MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Apr 23, 8:55 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CDT SAT APR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL NEW BLOOMFIELD 38.72N 92.09W
04/23/2011 M0.75 INCH CALLAWAY MO TRAINED SPOTTER
HAIL RAINGING FROM 0.25 TO 0.75 INCH
&&
CORRECTED EVENT...REMARKS
CARNEYFlash Flood, Iron
- When
- April 23, 9:50 AM CST to April 26, 3:50 AM CST
- Where
- Iron County, 1.16 mi NNW of Viburnum to 3.69 mi N of Buick
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.735, -91.140
Between 6 and 9 inches of rain fell over several days causing flash flooding. Numerous roads were flooded including Route F northeast of Vulcan and Highway 49 near Annapolis.
Hail, Crawford
- When
- April 23, 4:37 PM CST to 4:38 PM CST
- Where
- Crawford County, Cuba
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.070, -91.400
Hail, Crawford
- When
- April 23, 4:41 PM CST
- Where
- Crawford County, 0.53 mi SSE of Leasburg
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.093, -91.296
Hail, Crawford
- When
- April 23, 4:45 PM CST
- Where
- Crawford County, 0.81 mi WNW of Bourbon
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.155, -91.243
Flash Flood, Reynolds
- When
- April 23, 10:00 PM CST to April 26, 3:50 AM CST
- Where
- Reynolds County, 1.44 mi WSW of Fletcher Mine to 1.24 mi NE of Lesterville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.469, -91.123
Between 6 and 9 inches of rain fell over several days in Reynolds County. Numerous roads were flooded including Route B south of Reynolds, Highway F just west of Ellington, and Route 106 in Ellington. The heavy rain caused Logan Creek in Ellington to rise above record levels and prompted portions of town to be evacuated due to flooding.
Flash Flood, Madison
- When
- April 23, 10:15 PM CST to April 26, 3:50 AM CST
- Where
- Madison County, 1.04 mi NNW of Roselle to 1.06 mi SW of Faro
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.615, -90.534
Between 7 and 10 inches of rain fell over several days causing flash flooding. Numerous roads were flooded including Routes C, F and V.
Flash Flood, Washington
- When
- April 24, 4:00 PM CST to April 26, 3:50 AM CST
- Where
- Washington County, 0.96 mi WNW of Baryties to 0.76 mi SSW of Maryden
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.077, -90.685
Between 4 and 6 inches of rain fell over several days causing flash flooding. Numerous roads were flooded including Route E.
Flash Flood, Crawford
- When
- April 24, 4:00 PM CST to April 26, 3:50 AM CST
- Where
- Crawford County, 4.54 mi NE of Bourbon to 3.24 mi E of Dillard
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.193, -91.167
Between 4 and 6 inches of rain fell over several days causing flash flooding. Numerous roads were flooded countywide.
Flash Flood, Jefferson
- When
- April 24, 4:00 PM CST to April 26, 3:50 AM CST
- Where
- Jefferson County, Imperial to 5.65 mi E of Danby
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.370, -90.380
Between 4 and 6 inches of rain fell over several days causing flash flooding. Numerous roads were flooded including State Highway AA at Weaver Road, Cedar Hill Road between State Highway BB and B, the intersection of Engledow and Upper Blackwell Roads, and Old State Highway H in Fletcher.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, April 23 to 24, 20112 injured · $2.2 million · EF2 · 14 events
- Tornadoes and Flash Flooding in Illinois, April 23 to 24, 2011$1.1 million · EF2 · 5 events
- Flooding in Arkansas, April 23 to 30, 2011$3.4 million · 20 events
- Tornado and Hail in Texas, April 23, 2011$320,000 · EF0 · 45 events
- Tornadoes and Flash Flood in Missouri, April 23 to 24, 2011$515,000 · EF1 · 11 events
- Tornado and Hail in Arkansas, April 23, 2011$500,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Kentucky, April 23, 2011$167,000 · EF1 · 16 events
- Hail in Missouri, April 23, 2011$90,000 · 2.5 in hail · 23 events
- Damaging Winds in West Virginia, April 23, 2011$56,000 · 50 kt wind · 15 events
- Flood and Damaging Winds in Kentucky, April 23, 2011$57,000 · 50 kt wind · 7 events
- Tornado and Flash Flooding in Kentucky, April 23, 2011EF0 · 32 events
- Flash Flooding in Indiana, April 23, 2011$22,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320163, 318735, 318736, 318737, 320160, 320169, 320174, 320175, 320176.